MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SCREWDRIVER, SELF-HOLDING, LONG SCREWDRIVER, SELF-HOLDING 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL SCREWDRIVER, SELF-HOLDING, LONG SCREWDRIVER, SELF-HOLDING 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060233
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The customer reported that the hex of the screwdriver rounded as the surgeon used it to turn the screw.The patient¿s bone was very hard and this may have made it more difficult.This did not affect the patient as we have similar screwdrivers on the set.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Referring to the product inquiry the screwdriver, self-holding is the only reported device and thus, considered the primary product.A review of the inspection records for the reported screwdriver revealed no discrepancies; the device was documented faultless prior to distribution.A performed function test with a sample screw revealed the screwdriver tip holds the screw without any problem.Function was proved fully given.The reported event ¿¿ the hex of the screwdriver rounded as the surgeon used it to turn the screw¿ could not be confirmed.The returned device does not show any deformation.The only explanation for the complaint is, that the customer was not familiar with the correct handling of the device.The self-holding screwdriver consists of two components: the slotted screwdriver itself (cat.# 18060233/1) and the sleeve with locking function (cat.# 18060233/2).When the two components are assembled and the sleeve is locked, the screwdriver tip is spreading.This is the self-holding function of the screwdriver.Based on the above facts the root cause of the reported event is not related to a deficiency of the device but is rather linked to improper handling by the user.Review of complaint history, capa databases and risk analysis did not identify any conspicuity.The review of the risk assessment for the failure mode indicated the issue was addressed adequately.There are no actions in place related to the reported event for the subject product.No non-conformity was identified.

Brand Name
SCREWDRIVER, SELF-HOLDING, LONG SCREWDRIVER, SELF-HOLDING 3.5 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7982075
Report Number0009610622-2018-01347
Device Sequence Number201612
Product Code LXH
UDI-Device Identifier04546540520425
UDI-Public04546540520425
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060233
Device Lot NumberKMW351301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Initial Date Received by Manufacturer 09/20/2018
Supplement Date Received by Manufacturer11/30/2018
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;